Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 40, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 22, 2010, 4:20 AM EDT for 5 counties in Florida. It took effect at Apr 22, 2010, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2010, 4:20 AM EDT (08:20 UTC)
- In effect from
- Apr 22, 2010, 12:00 PM EDT
- Expired
- Apr 22, 2010, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WWUS82 KMLB 220820 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 420 AM EDT THU APR 22 2010 FLZ041-044>046-053-144-230000- /O.NEW.KMLB.FW.W.0040.100422T1600Z-100423T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 420 AM EDT THU APR 22 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RED FLAG WARNINGS ARE ISSUED WHEN THE WEATHER CONDITIONS PROMOTE A SPREAD OF WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 22, 4:06 AM EDT, 14 minutes earlier.
Area forecast discussion, Apr 22, 4:06 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
406 AM EDT THU APR 22 2010
.DISCUSSION...
TODAY-TONIGHT...A WEAK HIGH PRES RIDGE WILL BUILD OVER THE FL
PENINSULA TODAY AS A WEAK STORM SYSTEM OFF THE NC OUTER BANKS
LIFTS NE. STEADY W/NW FLOW THRU THE H85-H50 LYR WILL PUSH A DRY
AND STABLE AIRMASS ACRS THE FL PENINSULA THRU TONIGHT...KEEPING
NIL POPS IN THE FCST THRU TONIGHT. DRY AIR AND FULL SUN WILL ALLOW
MAX TEMPS TO WARM TO WITHIN A DEGREE OR TWO OF CLIMO AVGS IN MOST
AREAS (L/M80S). PGRAD WILL REMAIN WEAK AS THE RIDGE BUILDS
OVERHEAD TONIGHT...ALLOWING WINDS TO BECOME CALM OVER MOST OF THE
CWA. LOW MOISTURE WILL KEEP SKIES MCLR AS WELL... RESULTING IN
GOOD RADIATIONAL COOLING CONDITIONS. MINS IN THE U50S/L60S...ALSO
WITHIN A FEW DEGS OF CLIMO.
FRI-SAT...SURFACE HIGH PRESSURE RIDGE WILL STEADILY SHIFT OFFSHORE
EAST CENTRAL FLORIDA. RIDGING ALOFT WILL PRODUCE SUBSIDENCE SO
LOW LEVEL RETURN FLOW MOISTURE WILL BE SHALLOW AND IT WILL REMAIN
DRY. THE MODELS SHOW SOME CIRRUS SPREADING OVER THE AREA BUT STILL
EXPECT AT LEAST PARTLY SUNNY CONDITIONS. MAX TEMPS WILL CONTINUE
TO RISE WITH MID 80S BOTH DAYS...EXCEPT A FEW LOWER 80S ALONG THE
BEACHES AND POSSIBLY A FEW UPPER 80S ACROSS THE INTERIOR SAT.
SUN-MON...STRONG TROUGH ALOFT CURRENTLY OVER THE WESTERN PART OF
THE COUNTRY WILL SHIFT INTO THE MIDWEST ON SUN AND THE EAST COAST
ON MON. PRE FRONTAL MOISTURE BAND IS FORECAST TO PUSH SLOWLY
ACROSS THE AREA LATE SUN AND THROUGH MON.
DAYTIME HEATING SUN INTO THE UPPER 80S SHOULD PRODUCE A CHANCE OF
SHOWERS/STORMS AND HAVE MAINTAINED PREVIOUS FORECAST. THE LATEST
GFS AND ECMWF SHOW A CONVECTIVE COMPLEX PUSHING ACROSS THE SOUTH HALF
OF THE AREA SUN NIGHT/MON IN STRONGLY DIFLUENT UPPER LEVEL FLOW.
HAVE MAINTAINED CHANCE POPS UNTIL THE EVOLUTION OF THIS SYSTEM IS
MORE CLEAR.
TUE-THU...STRONG TROUGH ALOFT WILL SHIFT SLOWLY INTO THE WESTERN
ATLANTIC AND PULL A HIGH PRESSURE RIDGE ACROSS THE SOUTHEAST
STATES THROUGH THE PERIOD SO WILL MAINTAIN A DRY FORECAST. FRONTS
THIS TIME OF THE YEAR USUALLY HAVE WEAK COOLING EFFECTS...SO TEMPS
SHOULD ONLY FALL A LITTLE AND POSSIBLY BE A FEW DEGREES BELOW
NORMAL.
&&
.AVIATION...VFR ALL SITES THRU 23/06Z.
&&
.MARINE...
THROUGH TONIGHT...A STORM SYSTEM OFF THE NC OUTER BANKS WILL LIFT
NE. THE GENTLE TO MODERATE ENE BREEZE GENERATED BY THE SYSTEM WILL
DIMINISH THIS MORNING AS IT LIFTS OUT OF THE REGION...ALLOWING A
WEAK HIGH PRES RIDGE TO BUILD OVER THE FL PENINSULA. SFC/BNDRY LYR
WINDS WILL RESPOND BY VEERING TO THE E/NE BY EARLY AFTN AS THE
RIDGE BUILDS OVERHEAD. SEAS 1-2FT NEARSHORE...2-4FT OFFSHORE
DECREASING TO 2-3FT BY MIDDAY.
FRI-SUN...HIGH PRESSURE RIDGE WILL SHIFT STEADILY OFFSHORE EAST
CENTRAL FLORIDA. EAST/SOUTHEAST WINDS WILL BE 10 KNOTS OR LESS FRI.
A LITTLE MORE WIND CHOP SHOULD OCCUR SAT FROM SOUTHEAST/SOUTH
FLOW...BUT WINDS SHOULD BE LESS THAN 15 KNOTS. SOUTH WINDS WILL
INCREASE SAT NIGHT-SUN AND A PERIOD OF 15-20 KNOTS IS ANTICIPATED
OFFSHORE. IT WILL BE DRY EXCEPT FOR A CHANCE OF OFFSHORE MOVING
STORMS SUN AFTERNOON-EVENING.
MON...THE WINDS WILL TURN SOUTHWEST AND REMAIN 15-20 KNOTS IN THE
OPEN ATLANTIC AND THERE IS A CHANCE THAT A CONVECTIVE COMPLEX
WILL BE AFFECTING THE WATERS...MAINLY IN THE SOUTH.
&&
.FIRE WEATHER...
TODAY...MODERATE NWRLY SFC/XPRT WINDS WILL PREVAIL THRU MIDDAY AS A
WEAK HIGH PRES RIDGE BUILDS OVER THE FL PENINSULA. DRY AIR
ADVECTION ASSOCD WITH THE NWRLY FLOW AND FULL SUN ACRS THE CENTRAL
PENINSULA WILL ALLOW TEMPS TO WARM INTO THE L/M80S ACRS THE CWA.
WEAK PGRAD AND RAPID HEATING WILL ALLOW A SEABREEZE TO DVLP ALONG
THE COAST BY EARLY AFTN WHICH WILL KEEP AFTN RH VALUES ABV
CRITICAL LVLS. HOWEVER...WINDS ARE NOT EXPECTED TO BE STRONG
ENOUGH TO PUSH THE OCEAN MODIFIED AIR FAR ENOUGH INLAND TO KEEP RH
VALUES FROM FALLING BLO 35% FOR SEVERAL HRS. WILL LET THE FLAGS
FLY OVER THE INTERIOR COUNTIES FROM NW OSCEOLA NWD.
FRI-SAT...CONTINUED DRY WEATHER BUT RETURN FLOW SHOULD GRADUALLY
ELEVATE RH VALUES. A FEW INTERIOR NORTH SITES MAY EXPERIENCE RH
VALUES JUST BELOW 35 PERCENT ON FRI THEN THESE SAME AREAS ARE
EXPECTED TO BE IN THE 35-40 PERCENT RANGE ON SAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 80 61 85 63 / 0 0 10 10
MCO 85 61 86 63 / 0 0 10 10
MLB 80 62 84 63 / 0 0 10 10
VRB 79 62 83 63 / 0 0 10 10
LEE 85 59 85 64 / 0 0 10 10
SFB 85 60 87 64 / 0 0 10 10
ORL 85 61 86 66 / 0 0 10 10
FPR 80 63 83 63 / 0 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....LASCODYHazardous weather outlook, Apr 21, 10:12 AM EDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1012 AM EDT WED APR 21 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212130- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1012 AM EDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A SMALL BUT LONG PERIOD SWELL WILL IMPACT THE EAST FLORIDA COAST THIS AFTERNOON...RESULTING IN AN ELEVATED RIP CURRENT THREAT AT AREA BEACHES. THE THREAT WILL BE GREATEST AFTER 2:00 PM THIS AFTERNOON DURING THE OUTGOING TIDE. BEACH VISITORS SHOULD CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LOW PRESSURE SYSTEM WILL APPROACH EAST CENTRAL FLORIDA ON SUNDAY WITH THE THREAT OF THUNDERSTORMS INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW/SEDLOCK
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.